# SDR 0201179859

- Difficulty date: April 14, 2002
- Submitted: April 22, 2002
- Operation: Air carrier
- Aircraft: N768
- Make and model: Doug DC-9-51
- Aircraft serial: 47729
- Aircraft time: 61,148 hours, 61,840 cycles
- System (JASC): 2160 · Cabin Temperature Control System
- Part: Control Valve
- Part number: 32185831
- Part serial: 01413
- Condition: Failed
- Location: A/C Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMBOUT, THE CABIN FILLED WITH SMOKE AND THE RIGHT PACK DUCT TEMP WAS INDICATING ABOUT 150 DEGREES.  CREW DECLARED AN EMERGENCY AND RETURNED TO MSP AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE REPLACED THE RIGHT TEMP CONTROL VALVE AND THE CABIN TEMPERATURE CONTROL AMPLIFIER.  REPLACED THE WATER SEPARATOR BAGS AND DID A HIGH POWER RUN TO CLEAR ANY RESIDUAL OIL.  A CONFIRMED SOURCE OF THE SMOKE WAS NEVER IDENTIFIED.  THE AIRCRAFT HAS BEEN CLEARED FOR RETURN TO SERVICE.
